Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 402, NWS Little Rock, AR

August 1, 2003Pike County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Aug 1, 2003, 11:56 PM CDT for Pike County, Arkansas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 1, 2003, 11:56 PM CDT (04:56 UTC)
Expired
Aug 2, 2003, 12:35 AM CDT
In force
39 min
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

County Pike County, AR

The radar

The Western Arkansas radar (KSRX), 141 km from the middle of the area, began a volume at 04:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 4.9 hours before the alert went out and 305 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2003-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 483 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2003-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 158 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
483 J/kg
Mixed-layer CIN
-165 J/kg
Mixed-layer LCL
1986 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
158 m²/s²
0-3 km storm-relative helicity
280 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 10:44 PM CDT, 1 hour 12 minutes earlier.

Area forecast discussion, Aug 1, 10:44 PM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1044 PM CDT FRI AUG 1 2003

UPDATED ZONES TO REMOVE SEVERE THUNDERSTORM WATCH WORDING. SHOWERS
AND THUNDERSTORMS CONTINUE ACROSS THE NORTH AND WEST. THE STRONGEST
STORMS ARE IN THE WEST AND WILL CONTINUE MOVING SOUTHEAST. WILL
LEAVE A CHANCE OF SHOWERS AND THUNDERSTORMS IN THE NORTH AND WEST
TONIGHT WITH A SLIGHT CHANCE ELSEWHERE.

.LZK...NONE.

51
Hazardous weather outlook, Aug 1, 11:45 PM CDT, 11 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-021000-

HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1145 PM CDT FRI AUG 1 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVERNIGHT...ACROSS AN
AREA ALONG AND NORTH OF A LINE FROM MENA...TO LITTLE ROCK...TO
BRINKLEY.

ANOTHER AREA OF THUNDERSTORMS MAY SLIDE SOUTHEASTWARD INTO ARKANSAS
DURING THE LATE NIGHT HOURS. DAMAGING WINDS AND LARGE HAIL WILL BE
POSSIBLE WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
CLUSTERS OF STORMS MAY STILL AFFECT MUCH OF THE AREA SATURDAY
MORNING...BEFORE WEAKENING SATURDAY AFTERNOON. STORMS ASSOCIATED
WITH THESE STORMS WILL BE CAPABLE OF STRONG WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED FROM LATE TONIGHT UNTIL ABOUT
MID-AFTERNOON SATURDAY.

28

In the hours before

Special weather statement, Aug 1, 9:46 PM CDT, 2 hours 10 minutes before
ARZ003>007-012>015-020400-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
946 PM CDT FRI AUG 1 2003

...PART OF NORTHERN ARKANSAS CLEARED FROM SEVERE THUNDERSTORM
WATCH...

THE FOLLOWING COUNTIES IN NORTHERN ARKANSAS HAVE BEEN CLEARED FROM
THE SEVERE THUNDERSTORM WATCH...

BOONE...MARION...BAXTER...FULTON...SHARP...NEWTON...SEARCY...
STONE...AND IZARD.

THE STRONGEST THUNDERSTORMS HAVE ALREADY PASSED THROUGH THESE
COUNTIES...SO THE THREAT OF SEVERE WEATHER HAS ENDED.

THE SEVERE THUNDERSTORM WATCH WILL REMAIN IN EFFECT UNTIL 11 PM CDT
FOR THE FOLLOWING COUNTIES...

JOHNSON...POPE...VAN BUREN...CLEBURNE...INDEPENDENCE...
JACKSON...LOGAN...CONWAY...FAULKNER...WHITE...AND WOODRUFF.

28
Special weather statement, Aug 1, 10:25 PM CDT, 1 hour 31 minutes before
ARZ016-021>025-030>034-020400-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1025 PM CDT FRI AUG 1 2003

SEVERE THUNDERSTORM WATCH NUMNBER 828 THAT WAS ISSUED EARLIER
TONIGHT HAS BEEN CANCELLED AND IS NO LONGER IN EFFECT.

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER PARTS OF
NORTHERN AND WESTERN ARKANSAS THROUGH AT LEAST MIDNIGHT.

22

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 9:25 PM CDTSevere Thunderstorm WarningLZKLogan, Scott45 min
Aug 1, 10:36 PM CDTSevere Thunderstorm WarningLZKPolk44 min
Aug 2, 4:09 AM CDTSevere Thunderstorm WarningLZKBaxter, Boone, Fulton, Izard, Marion76 min
Aug 2, 4:52 AM CDTSevere Thunderstorm WarningLZKSearcy, Stone58 min
Aug 2, 5:00 AM CDTSevere Thunderstorm WarningLZKSharp50 min
Aug 2, 5:27 AM CDTSevere Thunderstorm WarningLZKBoone43 min
Aug 2, 6:24 AM CDTFlash Flood WarningLZKBoone2 hr
Aug 2, 7:46 AM CDTSevere Thunderstorm WarningLZKJackson39 min
Aug 2, 9:24 AM CDTFlash Flood WarningLZKJackson2 hr
Aug 2, 11:59 AM CDTSevere Thunderstorm WarningLZKArkansas36 min
Aug 2, 12:33 PM CDTSevere Thunderstorm WarningLZKLincoln42 min
Aug 2, 1:42 PM CDTSevere Thunderstorm WarningLZKBradley33 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.